Alert archive / Maine / Gale Warnings in 2016
Gale Warning 17, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Feb 29, 2016, 12:56 PM EST. It took effect at Mar 1, 2016, 1:00 AM EST. It was in force for 100 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 29, 2016, 12:56 PM EST (17:56 UTC)
- In effect from
- Mar 1, 2016, 1:00 AM EST
- Expired
- Mar 1, 2016, 2:40 AM EST
- In force
- 100 min
- Issued by
- NWS Caribou, ME
The text
As transmitted.
447 WHUS71 KCAR 291756 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1256 PM EST MON FEB 29 2016 ANZ050-051-010200- /O.CAN.KCAR.GL.W.0016.000000T0000Z-160229T1900Z/ /O.NEW.KCAR.GL.W.0017.160301T0600Z-160301T1400Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 1256 PM EST MON FEB 29 2016 ...GALE WARNING IN EFFECT FROM 1 AM TO 9 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST TUESDAY. THE GALE WARNING THAT HAD BEEN IN EFFECT THIS AFTERNOON HAS BEEN CANCELLED. * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-010200- /O.CAN.KCAR.SC.Y.0028.000000T0000Z-160229T1900Z/ /O.NEW.KCAR.SC.Y.0029.160301T0600Z-160301T1400Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1256 PM EST MON FEB 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST TUESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
069 WHUS71 KCAR 291929 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 229 PM EST MON FEB 29 2016 ANZ050-051-010330- /O.CON.KCAR.GL.W.0017.160301T0600Z-160301T1400Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 229 PM EST MON FEB 29 2016 ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EST TUESDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-010330- /O.CON.KCAR.SC.Y.0029.160301T0600Z-160301T1400Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 229 PM EST MON FEB 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST TUESDAY... * WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
090 WHUS71 KCAR 010740 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 240 AM EST TUE MAR 1 2016 ANZ050-051-011545- /O.CAN.KCAR.GL.W.0017.000000T0000Z-160301T1400Z/ /O.NEW.KCAR.GL.W.0018.160302T1000Z-160302T2000Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 240 AM EST TUE MAR 1 2016 ...GALE WARNING IN EFFECT FROM 5 AM TO 3 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 3 PM EST WEDNESDAY. * WINDS AND SEAS...SOUTHEAST WINDS 30 TO 40 KT WITH GUSTS UP TO 45 KT. SEAS 10 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-011545- /O.CAN.KCAR.SC.Y.0029.000000T0000Z-160301T1400Z/ /O.NEW.KCAR.GL.W.0018.160302T1000Z-160302T2000Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 240 AM EST TUE MAR 1 2016 ...GALE WARNING IN EFFECT FROM 5 AM TO 3 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 3 PM EST WEDNESDAY. * WINDS AND SEAS...SOUTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Feb 29, 10:02 AM EST, 2 hours 54 minutes earlier.
Area forecast discussion, Feb 29, 10:02 AM EST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1002 AM EST MON FEB 29 2016
.SYNOPSIS...
LOW PRESSURE WILL CROSS NORTHERN MAINE LATE THIS MORNING AND WILL
BE FOLLOWED BY A COLD FRONT THIS AFTERNOON. ANOTHER WEAK LOW WILL
CROSS FAR NORTHERN MAINE TONIGHT. HIGH PRESS BUILDS INTO THE
REGION TUESDAY. A STRONGER AREA OF LOW PRESSURE WILL TRACK ACROSS
THE STATE WEDNESDAY. HIGH PRESSURE BUILDS INTO NORTHERN NEW
ENGLAND AT THE END OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
0945 UPDATE...EXTENDED ADVISORIES AS COLD AIR REMAINS ENTRENCHED
WITH FRONTAL PRECIP REMAINING IN THE ADVISORY AREA. GUIDANCE IS
NOT HANDLING TEMPERATURES IN NORTHERN ZONES AND ADJUSTED TEMPS DOWNWARD
INTO EARLY AFTERNOON BASED ON TRENDS. WILL HAVE TO CONTINUE TO
EVALUATE FURTHER ADVISORY EXTENSIONS INTO THE AFTERNOON AS FRONTAL
PRECIP WILL CONTINUE INTO MID-AFTERNOON IN NORTHERN AROOSTOOK.
PREVIOUS DISCUSSION
FIRST ORDER OF BUSINESS THIS MORNING WAS TO DOWNGRADE THE WINTER
STORM WARNING FOR NORTHWEST AROOSTOOK TO A WINTER WEATHER
ADVISORY AS LITTLE IN THE WAY OF SNOW HAS FALLEN THERE OVERNIGHT.
WILL CONTINUE THE WINTER WEATHER ADVISORY FOR NORTHEAST AROOSTOOK
THROUGH THIS MORNING BUT CANCEL ALL OTHER WINTER WEATHER
ADVISORIES WITH THIS ISSUANCE.
CURRENT WSR 88D REFLECTIVITY IMAGERY SHOWS A BAND OF LIGHT SNOW
MOVING NORTH ACROSS NORTHERN AROOSTOOK COUNTY. RADAR TRENDS AND
LATEST MESO GUIDANCE SHOWS THIS WINDING BY AROUND DAYBREAK. SNOW
ACCUMULATIONS ACROSS THIS AREA WILL GENERALLY RANGE FROM 1 TO 3
INCHES BUT COULDNT RULE OUT A LITTLE FREEZING RAIN EARLY THIS
MORNING SO WILL KEEP ADVISORY UP FOR THIS AREA. WILL REEVALUATE
THIS ON NEXT UPDATE.
LOW PRESSURE WILL MOVE EAST TOWARD FAR NORTHERN MAINE TODAY WITH A
WARM FRONT LIFTING NORTH ACROSS THE REGION THIS MORNING.
OTHERWISE EXPECT MAINLY CLOUDY SKIES REGIONWIDE TODAY. LATEST MESO
GUIDANCE IS INDICATING A BAND OF SHOWERS WILL CROSS THE AREA
TODAY IN ASSOCIATION WITH A FRONT CROSSING THE REGION FROM THE
WEST. HIGH TEMPERATURES TODAY WILL RISE INTO THE LOW TO MID 30S
ACROSS FAR NORTHERN AREAS AND TO NEAR 50 DEGREES ACROSS DOWNEAST.
AN UPPER DISTURBANCE AND AN ASSOCIATED ARCTIC FRONT WILL CROSS
THE REGION THIS EVENING. LOW LEVEL INSTABILITY IN ASSOCIATION WITH
THE FRONT AND AN APPROACHING UPPER DISTURBANCE WILL LEAD TO SNOW
SHOWERS AND PERHAPS A BRIEF SNOW SQUALL LATE TONIGHT PER BTV SNOW
SQUALL PARAMETERS. EXPECT TEMPERATURES TO FALL LATE TONIGHT WITH
THE PASSAGE OF THE ARCTIC BOUNDARY. LOWS BY MORNING WILL RANGE
FROM THE SINGLE DIGITS ABOVE ZERO TO LOWER TEENS NORTH AND LOW TO
MID 20S DOWNEAST.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
HIGH PRES BRIEFLY BUILDS OVER THE REGION TUE AS LOW PRESSURE
ORGANIZES ACROSS THE OHIO VALLEY. TEMPERATURES TUE WILL BE 5 TO 10
DEGREES BELOW AVERAGE FOR THE START OF MARCH WITH HIGHS IN THE
TEENS ACROSS THE SAINT JOHN VALLEY TO NEAR THE FREEZING MARK IN
THE GREATER BANGOR REGION. LOW PRESSURE IS EXPECTED TO TRACK INTO
NY STATE BY 12Z WED, BUT THE MODELS DIFFER ON WHETHER THE LOW WILL
BE ACROSS WESTERN NY STATE OR FURTHER EAST IN THE HUDSON VALLEY.
THE GENERAL MODEL CONSENSUS IS FOR THE LOW TO TRACK ACROSS MAINE
DURING THE DAY WEDNESDAY, BUT SOME ENSEMBLE MEMBERS FROM BOTH THE
GFS AND ECMWF TAKE THE LOW WEST OF THE AREA, AND SOME TO THE EAST,
SO THERE REMAINS DOUBT ON THE EXACT TRACK. THIS WILL HAVE MAJOR
IMPLICATIONS ON THE PRECIPITATION TYPE AND AMOUNT OF QPF. IT WILL
ALSO HAVE IMPLICATIONS ON WHETHER A LOW LEVEL JET WILL BRING A
PERIOD OF STRONGER WIND TO THE REGION. AT THIS TIME WOULD FAVOR
SNOW ACROSS NORTHERN AREAS THAT WILL LIKELY CHANGE TO MIXED
PRECIPITATION DURING THE DAY. DOWNEAST ANY SNOW OR MIXED
PRECIPITATION WILL LIKELY CHANGE TO RAIN. OF COURSE, IF THE LOW
WERE TO TRACK A LITTLE FURTHER TO THE EAST THE COLD AIR WOULD HANG
IN LONGER AND THERE WOULD BE MORE SNOW AND FROZEN PRECIPITATION
ACROSS THE AREA. POTENTIAL FOR WARNING LEVEL SNOWFALL IS THE
HIGHEST ACROSS FAR NW MAINE IN ZONES 1 AND 3 WITH ADVISORIES
LIKELY NEEDED ACROSS MUCH OF THE NORTHERN HALF OF THE CWA.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
LOW PRES PULLS AWAY FROM THE REGION WED NIGHT AND CANADIAN HIGH
PRESSURE WILL SLOWLY BUILD TOWARD THE REGION THROUGH THE END OF THE
WEEK, AND WILL LIKELY HOLD ACROSS THE AREA INTO THE WEEKEND. MOST
OF THE MODELS AND MODEL ENSEMBLES TAKE A LOW OFF THE CAROLINA
COAST FRI, BUT KEEP THE LOW FAR ENOUGH TO THE SOUTH TO NOT HAVE
ANY IMPACTS ON THE SENSIBLE WEATHER ACROSS NORTHERN AND EASTERN
MAINE. TEMPERATURES LATE THIS WEEK ARE EXPECTED TO BE A LITTLE
BELOW AVERAGE, BUT WITH MODERATION TO SEASONABLE TEMPERATURES BY
SUNDAY.
&&
.AVIATION /15Z MONDAY THROUGH FRIDAY/...
NEAR TERM: MVFR/IFR CAN BE EXPECTED THIS MORNING ACROSS THE
NORTHERN TAF SITES IN LINGERING LIGHT SNOW AND PATCHY FZRA WITH
MAINLY VFR KBHB/KBGR. EXPECT VFR CONDITIONS BY MID MORNING ALL
TAF SITES BUT ANOTHER CHANCE FOR MVFR CONDITIONS IN AFTERNOON
SHOWERS. VFR CONDITIONS TO START THIS EVENING BUT AN ARCTIC COLD
FRONT MAY RESULT IN A FEW SNOW SHOWER/SQUALL LATE TONIGHT WITH
BRIEF MVFR/IFR MAINLY ACROSS THE NORTHERN TAF SITES.
SHORT TERM: ANY MVFR CEILINGS EARLY TUE AT THE NORTHERN TERMINALS
WILL GIVE WAY TO VFR. EXPECT VFR TUE AFTERNOON INTO TUE EVENING.
CONDITIONS WILL LOWER TO IFR AND AT TIMES LIFR WED INTO WED
EVENING AS LOW PRESSURE TRACKS ACROSS THE REGION WITH A MIX OF
PRECIPITATION TYPES. CONDITIONS SHOULD IMPROVE TO VFR THU AT THE
DOWNEAST TERMINALS, AND TO MVFR AT THE NORTHERN TERMINALS.
PREDOMINATE VFR THU NIGHT INTO FRI.
&&
.MARINE...
NEAR TERM: A GALE WARNING IS IN EFFECT STARING LATER THIS MORNING
FOR THE OUTER WATERS WITH A SMALL CRAFT ADVISORY FOR THE
INTRACOASTAL ZONE. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED
ACROSS THE ENTIRE COASTAL WATERS TONIGHT.
SHORT TERM: THE WIND WILL DIMINISH TUE AND THE SEAS WILL GRADUALLY
SUBSIDE, BUT A SCA FOR HAZARDOUS SEAS MAY BE REQUIRED ON THE
COASTAL WATERS INTO TUE AFTERNOON. ANOTHER ROUND OF GALES POSSIBLE
WED, BUT IT WILL DEPEND ON THE EVENTUAL TRACK LOW PRESSURE.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR MEZ002.
WINTER WEATHER ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR
MEZ001.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR ANZ052.
GALE WARNING UNTIL 2 PM EST THIS AFTERNOON FOR ANZ050-051.
&&
NEAR TERM...DUDA/MCW
SHORT TERM...CB
LONG TERM...CB
AVIATION...DUDA/MCW/CB
MARINE...DUDA/MCW/CBHazardous weather outlook, Feb 29, 3:35 AM EST, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 335 AM EST MON FEB 29 2016 MEZ001-010845- NORTHWEST AROOSTOOK- 335 AM EST MON FEB 29 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR NORTHERN MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STRONG STORM SYSTEM WILL APPROACH THE REGION TUESDAY EVENING SPREADING SNOW INTO THE AREA WEDNESDAY MORNING. SIGNIFICANT SNOWFALL IS POSSIBLE WITH THIS STORM. THE SNOW MAY CHANGE TO SLEET OR FREEZING RAIN WEDNESDAY AFTERNOON. THE EXACT TRACK REMAINS UNCERTAIN AT THIS TIME SO STAY TUNED TO THE LATEST UPDATES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ003>006-010-010845- NORTHERN SOMERSET-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT- SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS- 335 AM EST MON FEB 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STRONG STORM SYSTEM WILL APPROACH THE REGION TUESDAY EVENING SPREADING SNOW INTO THE AREA WEDNESDAY MORNING. WARM AIR BEING DRAWN UP INTO THE SYSTEM MAY SWITCH THE SNOW OVER TO SLEET AND FREEZING RAIN DURING THE DAY WEDNESDAY. THE EXACT TRACK REMAINS UNCERTAIN AT THIS TIME SO STAY TUNED TO THE LATEST UPDATES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ002-010845- NORTHEAST AROOSTOOK- 335 AM EST MON FEB 29 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR NORTHERN MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STRONG STORM SYSTEM WILL APPROACH THE REGION TUESDAY EVENING SPREADING SNOW INTO THE AREA WEDNESDAY MORNING. WARM AIR BEING DRAWN UP INTO THE SYSTEM MAY SWITCH THE SNOW OVER TO SLEET AND FREEZING RAIN DURING THE DAY WEDNESDAY. THE EXACT TRACK REMAINS UNCERTAIN AT THIS TIME SO STAY TUNED TO THE LATEST UPDATES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ011-015>017-029>032-010845- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 335 AM EST MON FEB 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EAST CENTRAL MAINE...EASTERN MAINE...INTERIOR DOWNEAST MAINE AND NORTH CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STRONG STORM SYSTEM WILL APPROACH THE REGION TUESDAY EVENING SPREADING SNOW INTO THE AREA WEDNESDAY MORNING. WARM AIR BEING DRAWN UP INTO THE SYSTEM MAY SWITCH THE SNOW OVER TO SLEET, FREEZING RAIN AND EVENTUALLY RAIN ON WEDNESDAY. STRONG WIND IS ALSO POSSIBLE WEDNESDAY. THE EXACT TRACK REMAINS UNCERTAIN AT THIS TIME SO STAY TUNED TO THE LATEST UPDATES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ052-010845- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 335 AM EST MON FEB 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. GALES ARE POSSIBLE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050-051-010845- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 335 AM EST MON FEB 29 2016 ...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 2 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. GALES ARE POSSIBLE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CB
In the hours before
Local storm report, Feb 29, 8:42 AM EST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
842 AM EST MON FEB 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM SNOW 1 ESE PRESQUE ISLE 46.68N 68.00W
02/29/2016 M1.4 INCH AROOSTOOK ME PUBLIC
NWS EMPLOYEE
0700 AM SNOW CARIBOU - WFO 46.87N 68.01W
02/29/2016 M1.0 INCH AROOSTOOK ME CO-OP OBSERVER
24 HOUR SNOWFALL.
0700 AM SNOW 5 NNW NEW SWEDEN 47.01N 68.14W
02/29/2016 M1.4 INCH AROOSTOOK ME COCORAHS
24 HOUR SNOWFALL.
0730 AM SNOW PRESQUE ISLE 46.68N 68.01W
02/29/2016 M1.1 INCH AROOSTOOK ME PUBLIC
NWS EMPLOYEE
0830 AM SNOW MADAWASKA 47.36N 68.32W
02/29/2016 M3.0 INCH AROOSTOOK ME PUBLIC
STILL SNOWING
&&
EVENT NUMBER CAR1600802
EVENT NUMBER CAR1600803
EVENT NUMBER CAR1600804
EVENT NUMBER CAR1600805
EVENT NUMBER CAR1600806
FMKLocal storm report, Feb 29, 9:52 AM EST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
952 AM EST MON FEB 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 3 W STOCKHOLM 47.04N 68.20W
02/29/2016 M2.5 INCH AROOSTOOK ME PUBLIC
0920 AM SNOW 2 NE FORT FAIRFIELD 46.79N 67.80W
02/29/2016 M1.0 INCH AROOSTOOK ME TRAINED SPOTTER
0952 AM SNOW 3 SE GRAND ISLE 47.28N 68.11W
02/29/2016 M2.5 INCH AROOSTOOK ME TRAINED SPOTTER
&&
EVENT NUMBER CAR1600807
EVENT NUMBER CAR1600808
EVENT NUMBER CAR1600809
FMKThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 12:56 PM EST | Small Craft Advisory | CAR | 14 hr | |
| Feb 29, 2:16 PM EST | Winter Storm Watch | CAR | Aroostook, Piscataquis, Somerset | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.